Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 26, 2011, 9:31 PM EDT for 4 counties in Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 9:31 PM EDT (01:31 UTC)
- Expired
- May 26, 2011, 10:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879
WUUS52 KCHS 270131
SVRCHS
GAC031-043-109-267-270230-
/O.NEW.KCHS.SV.W.0068.110527T0131Z-110527T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1030 PM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...16 MILES SOUTHWEST OF GORDONIA ALTAMAHA STATE
PARK...MOVING NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GLENNVILLE...REIDSVILLE...GORDONIA ALTAMAHA STATE PARK...MIDWAY...
MIDWAY...COLLINS...MANASSAS...COBBTOWN...HAGAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3243 8219 3253 8215 3256 8209 3249 8155
3217 8169 3215 8178 3209 8173 3207 8173
3197 8188 3189 8189 3181 8195 3180 8198
3178 8197 3186 8211 3188 8212 3191 8223
3218 8219 3236 8225
TIME...MOT...LOC 0131Z 208DEG 20KT 3191 8224
$$3 follow-up statements
896
WWUS52 KCHS 270148
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
948 PM EDT THU MAY 26 2011
GAC031-043-109-267-270230-
/O.CON.KCHS.SV.W.0068.000000T0000Z-110527T0230Z/
TATTNALL GA-EVANS GA-BULLOCH GA-CANDLER GA-
948 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CANDLER...BULLOCH...EVANS AND TATTNALL COUNTIES...
AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALTAMAHA...OR ABOUT 8 MILES EAST OF PLANT HATCH...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...
DENMARK...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HOPEULIKIT...LEEFIELD...MANASSAS...MENDES...METTER...
MIDWAY...NEVILS...PORTAL...PULASKI...REGISTER...REIDSVILLE...
STATESBORO AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3243 8219 3253 8215 3256 8209 3249 8155
3217 8169 3215 8178 3209 8173 3207 8173
3197 8188 3189 8189 3181 8195 3180 8198
3178 8197 3186 8211 3188 8212 3191 8223
3218 8219 3236 8225
TIME...MOT...LOC 0148Z 208DEG 20KT 3194 8219
$$562
WWUS52 KCHS 270205
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 PM EDT THU MAY 26 2011
GAC031-043-109-267-270230-
/O.CON.KCHS.SV.W.0068.000000T0000Z-110527T0230Z/
TATTNALL GA-EVANS GA-BULLOCH GA-CANDLER GA-
1005 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CANDLER...BULLOCH...EVANS AND TATTNALL COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF COLLINS TO
DANIELS...OR ALONG A LINE EXTENDING FROM LYONS TO 7 MILES EAST OF
REIDSVILLE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...
DENMARK...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HOPEULIKIT...LEEFIELD...MANASSAS...MENDES...METTER...
MIDWAY...NEVILS...PORTAL...PULASKI...REGISTER...REIDSVILLE...
STATESBORO AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3243 8219 3253 8215 3256 8209 3249 8155
3217 8169 3215 8178 3209 8173 3207 8173
3197 8188 3189 8189 3181 8195 3180 8198
3178 8197 3186 8211 3188 8212 3191 8223
3218 8219 3236 8225
TIME...MOT...LOC 0205Z 214DEG 17KT 3221 8225 3210 8199
$$142
WWUS52 KCHS 270231
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EDT THU MAY 26 2011
GAC031-043-109-267-270240-
/O.EXP.KCHS.SV.W.0068.000000T0000Z-110527T0230Z/
TATTNALL GA-EVANS GA-BULLOCH GA-CANDLER GA-
1031 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EVANS AND TATTNALL COUNTIES
WILL EXPIRE AT 1030 PM EDT...
AT 1025 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CANDLER AND
BULLOCH COUNTIES UNTIL 1130 PM EDT.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT
FOR TATTNALL AND EVANS COUNTIES...THUNDERSTORMS ARE STILL CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY
RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE
STORMS HAVE PASSED.
LAT...LON 3243 8219 3253 8215 3256 8209 3249 8155
3217 8169 3215 8178 3209 8173 3207 8173
3197 8188 3189 8189 3181 8195 3180 8198
3178 8197 3186 8211 3188 8212 3191 8223
3218 8219 3236 8225
TIME...MOT...LOC 0230Z 214DEG 17KT 3231 8217 3220 8191
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:37 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 26, 7:37 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 737 PM EDT THU MAY 26 2011 .SYNOPSIS... ATLC HIGH PRES WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... VERTICALLY STACKED LOW PRES IS OPENING UP AND PUSHING INTO THE OHIO VALLEY. WATER VAPOR IMAGERY SHOWS A RATHER SHARP SHORTWAVE ROTATING ACROSS THE NORTHERN GULF WITH ITS ASSOCIATED VORTICITY CENTER PIVOTING OVER SOUTHEAST MISSISSIPPI. THIS FEATURE IS SUPPORTING SCATTERED TO NUMEROUS TSTMS FROM THE MOUNTAINS S TO W GEORGIA AND THE FLORIDA PANHANDLE...SOME OF WHICH ARE SEVERE. THIS ACTIVITY WILL CONTINUE TO CONSOLIDATE. SOME OF THIS ACTIVITY COULD VERY WELL MAKE A RUN FOR THE FAR WESTERN AREAS AFTER SUNSET. THE VARIOUS HIGH RESOLUTION MODELS ALL VARY ON BOTH TIME AND COVERAGE THROUGH MIDNIGHT WITH THE H3R MODEL THE MOST PROGRESSIVE AND AGGRESSIVE WITH COVERAGE. ATTM WE PREFER A MORE CONSERVATIVE SOLUTION SHOWING POPS INCREASING TO 20-30 PERCENT FROM REIDSVILLE NORTH TO ALLENDALE AFTER SUNSET WITH THE HIGHEST GRIDDED POPS CLUSTERED OVER FROM MILLEN OVER TO ALLENDALE. NOT TOO KEAN ON BRINGING RAIN CHANCES ANY FARTHER EAST OVERNIGHT...BUT TRENDS WILL CERTAINLY HAVE TO BE MONITORED AS THE EVENING PROGRESSES. LOWS WILL RANGE FROM THE UPPER 60S INLAND TO THE LOWER-MID 70S AT THE COAST. A GOOD LOW LEVEL JET AND ONSHORE TRAJECTORY WILL KEEP LATE DAY BREEZES GOING THROUGH THE EVENING. A LOW CONFIDENCE FORECAST ON EXACTLY HOW SMOKE FROM WILDFIRES TO THE S OF THE ALTAMAHA WILL BEHAVE OR HOW LOW VSBYS WILL GET OVERNIGHT TO THE S OF I-16 IN GEORGIA. WILL CONTINUE TO SHOW PATCHY FOG AND AREAS OF FOG IN THE GRIDS AND TEXT PRODUCTS THROUGH SUNRISE MAINLY ACROSS SOUTHEAST GEORGIA AND AWAY FROM THE SAVANNAH METRO AREA. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... A STRONG UPPER LEVEL LOW CURRENTLY ACROSS THE OHIO VALLEY WILL WEAKEN INTO AN OPEN WAVE AND TRACK INTO THE NORTHEAST STATES BY EARLY FRIDAY. MOST OF THE SYNOPTIC SCALE ENERGY AND DEEP LAYER MOISTURE WILL SUBSEQUENTLY SHIFT NORTH OF THE FORECAST AREA...WITH JUST THE TAIL END OF THE UPPER TROUGH SWEEPING THE SOUTHEAST STATES THROUGH FRIDAY NIGHT. DECREASING HEIGHTS ALOFT WITHIN THE TROUGH...AS WELL AS THICKER CLOUD COVER...WILL SUPPORT COOLER HIGH TEMPERATURES FRIDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL NORMALS...REACHING THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER COASTLINE. SHORTWAVE ACTIVITY ROUNDING THE BASE OF THE TROUGH WILL COMBINE WITH IMPROVED MOISTURE PROFILES AND WEAKER SUBSIDENCE ALOFT TO CREATE A MORE FAVORABLE ENVIRONMENT FOR SCATTERED SHOWERS AND THUNDERSTORMS ON FRIDAY. LIFTED INDICES AND CAPE VALUES DO SUGGEST ADEQUATE DIURNAL INSTABILITY TO SPAWN THUNDERSTORMS...AND FORECAST MODELS ARE IN DECENT AGREEMENT THAT MANY AREAS WILL EXPERIENCE SOME RAIN FRIDAY AFTERNOON. WILL THEREFORE CONTINUE TO TREND HIGHER WITH RAIN CHANCES...INCREASING POPS INTO THE 30 TO 40 PERCENT RANGE FROM THE MORNING INTO THE AFTERNOON HOURS. CONSIDERING AFOREMENTIONED COOLER TEMPERATURES AND CLOUD COVER...AND WITH THE MOST ROBUST DYNAMICS REMAINING TO THE NORTH...SEVERE POTENTIAL APPEARS LOW AT THIS TIME. THE AXIS OF THE UPPER TROUGH WILL BE CROSSING THE EAST COAST FRIDAY NIGHT...WHILE ASSOCIATED WEAK SHORTWAVE ENERGY MOVES OVER THE FORECAST AREA. CURRENT THINKING IS THAT RESIDUAL DEEP MOISTURE AND UPPER LEVEL ENERGY...ALONG WITH MOISTURE CONVERGENCE OVER THE WATERS...WILL SUPPORT A SLIGHT CHANCE FOR SHOWERS/WEAK THUNDERSTORMS OVERNIGHT. ATLANTIC SURFACE HIGH PRESSURE AND UPPER RIDGING WILL RAPIDLY REBUILD OVER THE SOUTHEAST STATES SATURDAY AND SUNDAY. RISING HEIGHTS ALOFT WILL SUPPORT A WARMING TREND THROUGH THE WEEKEND...WITH HIGH AND LOW TEMPERATURES ONCE AGAIN ABOVE SEASONAL NORMALS. HIGH TEMPERATURES SATURDAY AND SUNDAY WILL REACH THE UPPER 80S TO LOWER 90S AWAY FROM THE COAST...HOWEVER HUMIDITY WILL REMAIN LOW ENOUGH TO PREVENT HEAT INDICES FROM BECOMING A CONCERN. SATURDAY WILL BE A TRANSITION DAY AS THE UPPER RIDGE BEGINS TO REBUILD FROM THE GULF OF MEXICO... AND WILL CONTINUE TO MENTION A SLIGHT CHANCE FOR DIURNAL SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS WITH SEABREEZE CONVERGENCE. UPPER RIDGE BECOMES IMPRESSIVELY STRONG BY SUNDAY AFTERNOON...LIKELY PROVIDING ENOUGH SUBSIDENCE ALOFT AND CAPPING TO PREVENT ANY CONVECTIVE DEVELOPMENT. && .LONG TERM /MONDAY THROUGH THURSDAY/... A REX BLOCK WILL DEVELOP ALOFT WITH HIGH PRESSURE OVER THE OH VALLEY AND LOW PRESSURE IN THE GULF OF MEXICO. AT THE SAME TIME THE SURFACE AND LOW LEVEL RIDGE WILL CONTINUE. HEIGHTS CONTINUE TO CLIMB ALOFT AND THE RESULTING CAP WILL LIMIT SHOWER AND T-STORM ACTIVITY. WE MIGHT BE ABLE TO SEE A FEW COASTAL SHOWERS EACH MORNING AND AT NIGHT WITH AN EASTERLY SYNOPTIC FLOW...AND PERHAPS A COUPLE OF POP-UPS ON THE SEA BREEZE BOUNDARY IN THE AFTERNOON/EVENING. BUT PROBABILITIES ARE LESS THAN 20 PERCENT...SO WE WILL CARRY A RAIN FREE FORECAST INTO MID WEEK. THE ONSHORE FLOW WILL KEEP MAX TEMPS FROM GETTING MUCH HIGHER THAN ABOUT 85-90 INLAND...AND WILL HOLD THE BEACHES DOWN TO 75-80. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR FOR THE NEXT 24 HOURS. GUSTY CONDITIONS WILL CONTINUE AT BOTH KCHS AND KSAV EARLY THIS EVENING AND PREVAILING WIND GUSTS COULD CONTINUE INTO THE OVERNIGHT AT KCHS WITH A 35 KT 925 MB JET PRESSING THROUGH. LLWS IS MARGINAL LATE TONIGHT AND WILL MONITOR EVENING TRENDS FOR POSSIBLE REINTRODUCTION OF LLWS. CLOUDS WILL THICKEN LATE TONIGHT... BUT SHOULD REMAIN VFR THROUGH LATE FRIDAY MORNING. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .MARINE... WINDS CLOSE TO ADVISORY CRITERIA IN THE CHARLESTON HARBOR THIS AFTERNOON. WINDS HAVE PROBABLY JUST ABOUT PEAKED...SO WILL REFRAIN FROM RAISING FLAGS. OTHERWISE...ANOTHER NOCTURNAL SURGE WITH WINDS 15-20 KT IS LIKELY OVERNIGHT WITH SEAS 2-4 FT. THE ATLANTIC RIDGE WILL WEAKEN SLIGHTLY ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...AS A LOW SYSTEM TRACKS INTO THE NORTHEAST STATES. ENHANCEMENTS WITH THE SEA BREEZE WILL SUPPORT SOUTHEAST/SOUTH WINDS UP TO 15 KT FRIDAY AFTERNOON...WHILE THE NOCTURNAL SURGE COULD ALLOW 15 TO 20 KT WINDS TO DEVELOP LATE FRIDAY NIGHT. THE RIDGE WILL REBUILD BY SATURDAY...WITH WINDS SUBSEQUENTLY NO HIGHER THAN 10 TO 15 KT THROUGH THE WEEKEND. WINDS AND SEAS ARE THUS EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE PERIOD. MARINERS CAN EXPECT A MORE EASTERLY FLOW TO SET IN EARLY NEXT WEEK...WITH WIND SPEEDS AND SEAS IN A FAIRLY STEADY STATE AS A RESULT. WINDS WILL HOLD AT 15 KT OR LESS AND ALTHOUGH WE WILL START TO SEE MORE OF A SWELL WAVE MIXING IN WITH THE WIND WAVES...SIGNIFICANT WAVE HEIGHT WILL BE LIMITED TO MAINLY 4 FT OR LESS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 26, 3:54 AM EDT, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 354 AM EDT THU MAY 26 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-270800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 354 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, May 26, 8:18 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT THU MAY 26 2011
GAZ087-270045-
JENKINS-
818 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 845 PM EDT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3287 8213 3292 8208 3292 8200 3276 8212
3276 8213 3277 8213 3279 8214 3280 8214
3280 8215 3283 8215
TIME...MOT...LOC 0018Z 217DEG 33KT 3284 8213The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:18 PM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| May 26, 9:54 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 66 min |
| May 26, 10:22 PM EDT | Special Weather Statement | CHS | Long | 23 min |
| May 26, 10:28 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 62 min |
| May 26, 10:49 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 26 min |
| May 26, 10:54 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 66 min |
| May 27, 2:27 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| May 27, 2:39 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 66 min |
| May 27, 5:04 PM EDT | Special Weather Statement | CHS | Tattnall | 26 min |
| May 27, 5:10 PM EDT | Special Weather Statement | CHS | Jenkins | 35 min |
| May 27, 5:29 PM EDT | Special Weather Statement | CHS | Evans | 31 min |
| May 27, 6:07 PM EDT | Special Weather Statement | CHS | Tattnall | 23 min |
| May 27, 6:15 PM EDT | Severe Thunderstorm Warning | CHS | Long, Tattnall | 60 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.